question-icon

I am 83 years old. I consistently feel lightheaded and

default
Posted on Tue, 2 Apr 2019
Question: I am 83 years old. I consistently feel lightheaded and it affects my balance somewhat. Medications I take are: metoprolol, Azathioprine, Rosuvastatin, .81 aspirin, Clopodogrel, Lisinopril
default
Follow up: Dr. Ilir Sharka (0 minute later)
I am 83 years old. I consistently feel lightheaded and it affects my balance somewhat. Medications I take are: metoprolol, Azathioprine, Rosuvastatin, .81 aspirin, Clopodogrel, Lisinopril
doctor
Answered by Dr. Ilir Sharka (1 hour later)
Brief Answer:
I would recommend performing some tests:

Detailed Answer:
Hello!

Welcome to Ask a Doctor service!

I understand your concern and would explain that your symptoms could be related to low blood flow to the brain or chronic degeneration of the cervical vertebral column.

I would like to know if the dizziness is triggered by head or neck movements.

I would also like to know if these symptoms started after taking lisinopril, because this drug can cause such adverse effects.

Coming to this point, I would recommend performing some tests:

- a Doppler ultrasound of the carotid and vertebral arteries in order to examine the blood flow in them
- a cervical spine X ray study
- complete blood count for anemia.

I would also recommend you to closely monitor your blood pressure values. Low blood pressure values can lead to this clinical situation.

You should discuss with your doctor on the above tests.

Hope to have been helpful!

Kind regards,

Dr. Ilir Sharka, Cardiologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
doctor
Answered by Dr. Ilir Sharka (0 minute later)
Brief Answer:
I would recommend performing some tests:

Detailed Answer:
Hello!

Welcome to Ask a Doctor service!

I understand your concern and would explain that your symptoms could be related to low blood flow to the brain or chronic degeneration of the cervical vertebral column.

I would like to know if the dizziness is triggered by head or neck movements.

I would also like to know if these symptoms started after taking lisinopril, because this drug can cause such adverse effects.

Coming to this point, I would recommend performing some tests:

- a Doppler ultrasound of the carotid and vertebral arteries in order to examine the blood flow in them
- a cervical spine X ray study
- complete blood count for anemia.

I would also recommend you to closely monitor your blood pressure values. Low blood pressure values can lead to this clinical situation.

You should discuss with your doctor on the above tests.

Hope to have been helpful!

Kind regards,

Dr. Ilir Sharka, Cardiologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ilir Sharka (27 hours later)
Thanks for your reply.
Movements of my head do not trigger the lightheadedness.
Your suggestion that the symptoms may be caused by Lisinopril seems valid, because I started taking Lisinopril about four years ago, and that's about how long it's been occurring.
I will take your response to my Doctor.
Thanks you very much.
XXXXXXX XXXXXXX
default
Follow up: Dr. Ilir Sharka (0 minute later)
Thanks for your reply.
Movements of my head do not trigger the lightheadedness.
Your suggestion that the symptoms may be caused by Lisinopril seems valid, because I started taking Lisinopril about four years ago, and that's about how long it's been occurring.
I will take your response to my Doctor.
Thanks you very much.
XXXXXXX XXXXXXX
doctor
Answered by Dr. Ilir Sharka (12 hours later)
Brief Answer:
You are welcome!

Detailed Answer:
Dear XXXXXXX

Thank you for the additional information!

Yes, your symptoms could be related to lisinopril adverse effects. For this reason, switching to another drug may be needed (olmesartan, valsartan, etc.).

From the other hand, I would recommend performing also a Doppler ultrasound of the carotid and vertebral arteries, in order to examine the blood flow in these arteries and exclude possible narrowing, which could lead to low blood flow to the brain and thus lightheadedness.

If you have any other questions in the future, please feel free to ask me again directly.

Hope you will find this answer helpful!

Wishing all the best,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
doctor
Answered by Dr. Ilir Sharka (0 minute later)
Brief Answer:
You are welcome!

Detailed Answer:
Dear XXXXXXX

Thank you for the additional information!

Yes, your symptoms could be related to lisinopril adverse effects. For this reason, switching to another drug may be needed (olmesartan, valsartan, etc.).

From the other hand, I would recommend performing also a Doppler ultrasound of the carotid and vertebral arteries, in order to examine the blood flow in these arteries and exclude possible narrowing, which could lead to low blood flow to the brain and thus lightheadedness.

If you have any other questions in the future, please feel free to ask me again directly.

Hope you will find this answer helpful!

Wishing all the best,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 8296 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

128 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
I am 83 years old. I consistently feel lightheaded and

I am 83 years old. I consistently feel lightheaded and it affects my balance somewhat. Medications I take are: metoprolol, Azathioprine, Rosuvastatin, .81 aspirin, Clopodogrel, Lisinopril